Current Overdose & Bad Drug Reports
“Takeover” Alert Public Health Services has been notified of reports of a drug called “takeover” which is crack laced with fentanyl. Reports are that this drug is causing an immediate and dangerous loss of consciousness. This drug was reportedly brought from Toronto and is becoming widespread in Hamilton. Read full alert on City of Hamilton […]
See full media release here The Niagara Regional Police Service along with community partner Niagara Emergency Medical Services would like to make the public aware of an overdose death in the Niagara Region. It has been determined that Carfentanil was associated to the death which occurred in November of 2016 (No further details of the […]
On December 30, 2016, carfentanil, a highly potent illicit opioid, was confirmed in Hamilton. Carfentanil (or carfentanyl), a fentanyl analogue, is used in large animal veterinary medicine and is nearly 10,000 times more potent than morphine. This drug acts quickly to depress central nervous system and respiratory function. Exposure to carfentanil may be fatal. Carfentanil […]
December 7, 2016 Alert: Drugs Containing Carfentanil Found in Toronto The Toronto Police Service reports that a recent seizure of cocaine – sold as heroin – contained carfentanil. Carfentanil has been linked to deaths in western Canada and in the U.S. Tiny doses of carfentanil can be potentially lethal. It may be 10,000 times stronger […]
Health Canada has confirmed the presence of carfentanil in green counterfeit pills stamped ‘CDN’ and ‘80’ found in Waterloo Region Carfentanil is 10,000 times more toxic than morphine Carfentanil is an opioid that is used to sedate large animals such as elephants and is not for human consumption Carfentanil can not be detected by sight, […]
Deadly carfentanil has made it to Hamilton, police confirm — and it has been here since at least November. The drug — in liquid form and stored in an unmarked nasal inhaler — was seized by officers on Nov. 5, after a patient at St. Joseph’s Hospital called looking to get rid of what they […]
For Release August 29, 2016 Communities across Ontario are increasingly reporting the presence of ‘bootleg’ fentanyls in local illicit drug markets in both pill and powder formulations. Bootleg fentanyls are high-dose, illicit opioids much more toxic than morphine, produced and distributed by the black market and distinct from pharmaceutically produced fentanyl patches. Bootleg fentanyls have […]
A health unit south of Ottawa is sounding the alarm over powdered fentanyl being cut into cocaine, which is causing overdoses for some recreational drug users who aren’t aware of what they’re taking. “Our local cocaine supply is being cut with it as well, so that opens this drug up to a whole other population […]
May 2, 2016- A concerning trend on the street has Guelph Police alarmed. Powered Fentanyl keeps being found in seized heroin throughout the city. The synthetic opioid is 100 times stronger than morphine and incredibly harmful if taken improperly. Fentanyl is typically used as a pain medication, prescribed by doctors in a slow release patch. […]
April 29, 2016- ‘Green Beanies’ or ‘Fake Oxy’ reported in T.O. Responsible for at least one overdose in person experienced with opioids. Please see alert for details.
June 3, 2016- At least 8 overdoses in 3 days. All involved heroin. Please see alert for details.
KAREN HOWLETT TORONTO — The Globe and Mail Published Tuesday, Mar. 29, 2016 9:53PM EDT Last updated Tuesday, Mar. 29, 2016 9:53PM EDT Public health officials in Toronto are raising the alarm for the second time in recent weeks about the risks associated with fentanyl after reports of a spike in fatal overdoses. Toronto Public Health issued […]